Texas, 2008Damaging Wind in Texas, August 5, 2008
August 5, 2008 · NWS EWX · 1 event in 1 county or zone
An isolated thunderstorm caused a microburst over southern Wilson County on County Road 203.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm caused a microburst over southern Wilson County on County Road 203.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 5, 11:45 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 5, 11:45 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 PM CDT TUE AUG 5 2008
.AVIATION...
TROPICAL STORM EDOUARD CONTINUES TO TRACK W-NW ACROSS THE HOUSTON
AREA EARLY THIS AFTERNOON. TRACK MOVES IT W-NW INTO AND ACROSS
CENTRAL TEXAS TONIGHT INTO WEST CENTRAL TEXAS WEDNESDAY. BANDS OF
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINS WILL
CONTRACT CLOSER TO THE CENTER WITH TONIGHT WITH HEAVY RAINS
POSSIBLE. BEST CHANCES OF HEAVY RAINS IMPACTING TAF SITES IS KAUS
KAUS LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. BANDS OF
SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER WEDNESDAY MORNING.
VFR SKIES WILL PREVAIL THIS AFTERNOON. MVFR CIGS AND PERHAPS IFR
CIGS/VSBYS WILL DEVELOP TONIGHT AS THE AIRMASS MOISTENS RAINS
INCREASE, THEN SLOWLY LIFT LATE WEDNESDAY MORNING. VFR SKIES WILL
PREVAIL AT KDRT THROUGH THE FORECAST. WINDS WILL BE CYCLONIC THIS
AFTERNOON AND TONIGHT, THEN SOUTHEASTERLY ON WEDNESDAY AS EDOUARD
MOVES AWAY. WIND SPEEDS WILL BE LESS THAN 15 KTS, HOWEVER GUSTS TO
35 KTS ARE POSSIBLE.
&&
.PREV DISCUSSION... /ISSUED 1000 AM CDT TUE AUG 5 2008/
UPDATE...
THE OUTER MOST RAIN BANDS FROM TROPICAL STORM EDOUARD HAVE ALREADY
ENTERED THE EASTERN-MOST COUNTIES OF OUR CWA. RAIN CHANCES WILL
CONTINUE TO INCREASE THROUGH THE AFTERNOON ACROSS MOST OF SOUTH
CENTRAL TEXAS AS EDOUARD CONTINUES TO SLOWLY MOVE WEST-NORTHWEST.
HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO INCLUDE
FAYETTE COUNTY...BUT HAVE OTHERWISE LEFT W/W/A PRODUCTS ALONE WITH
RESPECT TO TIME AND AREA. SOME ADJUSTMENTS WERE MADE TO NEAR-TERM
GRIDS TO ACCOUNT FOR CURRENT AND ANTICIPATED TRENDS. WILL CONTINUE
TO CLOSELY MONITOR THE SITUATION AS FURTHER INTERMEDIATE UPDATES
MAY BECOME NECESSARY DUE TO THE INHERENT UNCERTAINTY OF THE
SITUATION.
PREV DISCUSSION... /ISSUED 655 AM CDT TUE AUG 5 2008/
AVIATION...
VFR CONDITIONS AND LIGHT WINDS SHOULD PERSIST UNTIL AROUND 18Z
FOR THE AREA TAF SITES. THE EFFECTS OF EDOUARD WILL BE GENERATING
SPOTTY SHOWERS FROM OUTER BANDS ABOUT 40-60 NM EAST OF AUS EARLY
THIS MORNING, THEN POSSIBLY INTO THE AUS AREA BY AROUND 18Z.
DAYTIME HEATING AND WIND SHEAR COULD HELP GENERATE COOL OUTFLOWS
GUSTING OVER 30 KTS WITH THE PASSAGE OF THE MORE SIGNIFICANT BANDS
DURING THE DAYTIME HOURS. CONVECTIVE BANDS SHOULD PEAK INTO THE
AUS/SAT METRO AREAS FROM 21Z TO 02Z TO COINCIDE WITH MAX HEATING,
THEN THE CONVECTION SHOULD RETREAT CLOSER TO THE CENTER AS EDOUARD
APPROACHES CLL DURING THE EARLY EVENING. CONVECTION SHOULD THEN
BECOME MORE ACTIVE FOR THE AUS AREA AND POINTS NORTH BY AROUND
MIDNIGHT WITH GUSTY AND SHIFTY WINDS EXPECTED NEAR AUS FROM 04-10Z
WHEN THE LOW CENTER PASSES TO THE NORTH. ONLY A FEW INTERMITTENT
SHOWERS ARE EXPECTED IN THE SAT METRO AREA AT NIGHT BASED ON THE
CURRENT PROJECTED TRACK OF EDOUARD. DUE TO A TEMPORARILY WEAKENED
RIDGE, THERE REMAINS SOME UNCERTAINTY IN THE TRACK LATE TONIGHT
WHICH COULD MAKE A BIG DIFFERENCE IN THE LATTER PERIOD PROJECTIONS
FOR THE AUS AREA.
PREV DISCUSSION... /ISSUED 413 AM CDT TUE AUG 5 2008/
DISCUSSION...
WESTWARD MOVING RAIN BANDS WILL BEGIN PUSHING THROUGH EASTERN PORTIONS
OF THE CWA BY THIS AFTERNOON AS TROPICAL STORM EDOUARD STRIKES THE
UPPER TEXAS COAST THIS EVENING. THE CENTER SHOULD MOVE INTO THE
HOUSTON CWA LATE TODAY..AND INTO SOUTH CENTRAL AND CENTRAL TEXAS BY
LATE TONIGHT. OUR MAIN CONCERN FOR TONIGHT IS EXACTLY WHERE THAT
CENTER CORE WILL LIE DURING THE EARLY MORNING HOURS. THAT IS WHERE
THE POTENTIAL FOR TORRENTIAL RAINFALL AND RESULTANT FLOODING WILL
EXIST. DUE TO THE UNCERTAINTIES OF THE EVENTUAL STORM TRACK..OUR
BEST ESTIMATE IS THAT WELL BE ON THE SOUTHERN PERIPHERY OF A BAND
OF HEAVY RAINS TO MOVE NORTHEAST FROM SOUTHERN LEE COUNTY NORTHEAST
THROUGH WILLIAMSON TO BURNET COUNTY. WELL BE A LITTLE LIBERAL ON
THE FLASH FLOOD WATCH DUE TO MODEL UNCERTAINTIES AND TAKE IN THOSE
COUNTIES (INCLUDING TRAVIS) JUST SOUTH OF THE ANTICIPATED HEAVY RAIN
BAND AS WELL.
THE STORM WILL MOVE INTO WEST CENTRAL TEXAS WEDNESDAY BEFORE
DISSIPATING WITH THE ATTENDANT UPPER WAVE MOVING WEST OF THE
REGION WEDNESDAY NIGHT. RIDGING BUILDS BACK INTO THE REGION THURSDAY
THROUGH MONDAY WITH TEMPERATURES GRADUALLY TO SLIGHTLY ABOVE
NORMAL LEVELS AS THE ATMOSPHERE DRIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 76 89 74 95 / 50 100 50 10 10
AUSTIN BERGSTROM INTL AIRPORT 92 73 91 71 96 / 60 100 50 10 10
DEL RIO INTL AIRPORT 102 75 97 76 96 / 10 20 30 10 10
SAN ANTONIO INTL AIRPORT 95 74 91 74 94 / 30 50 40 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...
LEE...TRAVIS...WILLIAMSON.
WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR THE
FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...LEE...TRAVIS...
WILLIAMSON.
&&
25/04
Hazardous weather outlook, Aug 5, 9:49 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT TUE AUG 5 2008
TXZ172-173-192>194-209-061100-
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
1049 AM CDT TUE AUG 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM EDOUARD MADE LANDFALL ALONG THE UPPER TEXAS COAST
EARLIER THIS MORNING. IT IS EXPECTED TO MOVE INTO CENTRAL TEXAS
TONIGHT. MONITOR FORECAST PRODUCTS FROM THE NATIONAL HURRICANE
CENTER FOR THE LATEST DEVELOPMENTS ON EDOUARD.
A FLASH FLOOD WATCH IS IN EFFECT FOR BASTROP...BURNET...
FAYETTE...LEE...TRAVIS...AND WILLIAMSON COUNTIES FOR TONIGHT.
HEAVY RAINS ARE EXPECTED TO DEVELOP AND CONCENTRATE CLOSE TO THE
CENTER OF EDOUARD TONIGHT. RAINFALL TOTALS OF 2 TO 5 INCHES ARE
POSSIBLE.
A WIND ADVISORY IS ALSO IN EFFECT FOR BASTROP...BURNET...
FAYETTE...LEE...TRAVIS...AND WILLIAMSON COUNTIES FOR TONIGHT.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE.
.DAY TWO...WEDNESDAY...
THE REMNANTS OF TROPICAL STORM EDOUARD WILL MOVE INTO WEST CENTRAL
TEXAS WEDNESDAY. LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 INCHES ARE
POSSIBLE ACROSS THE NORTHEASTERN HILL COUNTRY WEDNESDAY MORNING.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
TXZ171-183>191-202>208-217>225-228-061100-
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
1049 AM CDT TUE AUG 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM EDOUARD MADE LANDFALL ALONG THE UPPER TEXAS COAST
EARLIER THIS MORNING. IT IS EXPECTED TO MOVE INTO CENTRAL TEXAS
TONIGHT. MONITOR FORECAST PRODUCTS FROM THE NATIONAL HURRICANE
CENTER FOR THE LATEST DEVELOPMENTS ON EDOUARD.
LOCALLY HEAVY RAINS CAN BE EXPECTED IN BANDS ROTATING AROUND THE
CENTER. ISOLATED RAINFALL TOTALS OF UP TO 2 INCHES ARE POSSIBLE.
.DAY TWO...WEDNESDAY...
THE REMNANTS OF TROPICAL STORM EDOUARD WILL MOVE INTO WEST CENTRAL
TEXAS WEDNESDAY. LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 INCHES ARE
POSSIBLE ACROSS THE NORTHERN HILL COUNTRY WEDNESDAY MORNING.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Wilson
- When
- August 5, 2:30 PM CST
- Where
- Wilson County, 6.05 mi SSE of Poth
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.999, -98.063
A barn was destroyed by a microburst with estimated winds of 80 mph. Debris from the barn was thrown hundreds of yards downwind. An adjacent house also sustained shingle damage and part of the chimney collapsed. Two trees sustained significant damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 5, 20084 injured · $161,000 · 1.75 in hail · 21 events
- Damaging Winds in Illinois, August 5, 2008$223,000 · 61 kt wind · 15 events
- Tropical Storm in Louisiana, August 5, 2008$350,000 · 3 events
- Tropical Storm in Texas, August 5, 2008$350,000 · 2 events
- Flash Flooding and Hail in Missouri, August 5 to 6, 2008$75,000 · 1 in hail · 27 events
- Flash Flooding in Massachusetts, August 5, 2008$145,000 · 3 events
- Tropical Storm and Storm Surge in Texas, August 5, 2008$100,000 · 4 events
- Flash Flood and Damaging Wind in New York, August 5, 2008$60,000 · 50 kt wind · 2 events
- Damaging Winds in Illinois, August 5, 2008$46,000 · 52 kt wind · 7 events
- Damaging Winds and Lightning Strike in Indiana, August 5, 2008$52,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 5, 2008$30,000 · 77 kt wind · 3 events
- Hail and Damaging Winds in Wyoming, August 5, 2008$2,000 · 1.75 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126084.